Log in
British Heart Foundation
8,162 members5,042 posts

Reducing Bisoprolol

Saw GP this week and because of dizzy spells and tiredness she has reduced my Bisoprolol from 2.50mg to 1.25mg. I have felt fine but today I have experienced more palpatations. Has anyone else experienced this? Thanks

31 Replies
oldestnewest

Bisoprolol seems to have a wildly different effect on different people and some people just don't seem to be able to tolerate it at all. 1.25mg is a low dose (I'm on 7.5mg with no dizziness). You could try asking for an alternative beta-blocker as you may not be getting a therapeutic benefit from a lower dose. Palpitations aren't dangerous but some people find them disconcerting. Try not to worry about them.

Reply

Thanks for your reply. I am also on Ramipril which seems to do the same thing, that's why I am keen to get off the beta blocker.

Reply

I got taken off ramapril because of a tickely cough

Reply

Hi

I have to agree with IanMK, I take 10mg daily with no problems, try asking for a alternative but be aware that some are not as therapeutically effective as Bisoprolol, from my experience it appears to be the gold standard.

Hope you find one that`s right for your condition. Try not to worry about the palpitations you`ll get used to them in time.

Reply

I was on bisoprolol for 9 months, I got a lot of missed heart beats on it.

Reply

I find it makes me quite breathless. Has anyone ever come off of it completely?

Reply

I was told i could come off it around 12 months post bypass, that's another 6 months. I've discussed with my GP a reduction for now and see how it goes.

Reply

1.25 made me so exhausted & dizzy that I couldn’t function. Cardiologist changed me to Flecanide for rhythm control (Bisoprolol is for rate control). Told me not to take Bisoprolol again. Incidentally do you have asthma? Most beta blockers are not recommended for asthmatics as they can worsen wheezing/breathlessness. Further edit - if you have associated conditions I guess you may be on it for BP control? Would an overall meds review with GP/specialist help?

Reply

Hi Archie, thanks for your reply, no I don't have asthma. I'm also on Ramipril following my bypass. Never had any problems with blood pressure prior to my op.

Reply

I was on 10 mg but was breathless so dropped down to 7.5mg and seem to be okay. I still have a few dizzy spells but on the whole 7.5 seems to be working.

Reply

Thank you so much for your reply

its now 9 months since HA and stents so I'll ask GP at next visist

Reply

Like you I was on 2.5 bisoprolol and 1.25 ramipril post aortic valve replacement and double bypass. The bisoprolol was dropped to 1.25 by the hospital at six weeks because of dizziness. I am now experiencing lots of hair loss and wondering what to do about it. Seemingly these drugs can have lots of side effects.

Reply

oh no thats horrible. We're damned if do damned if we don't. Hope things improve for you soon xxx

Reply

Was on 4mg twice a day for 3 year's then upped to 12 mg due to increase in afib. Couldn't cope with it so was changed to nadolol 160mg, has cut afib right down but flared up psoriasis, can't win lol. Waiting to see gp now. Hope you get sorted soon.

2 likes
Reply

I found being on 2.5 taken in the morning made me v tired, legs felt heavy and pulse was often below 47 bpm, would struggle to get thro the afternoon w.out sleeping. Dr suggested 1.25 when i wake up and 1.25 approx 12hours later = big difference. Altho i do get days here and there of ectopics I do think it has stopped af in its tracts. Cardiologist suggested I try Adizem sr 180 if I was still having problems with Bisoporol. Taken me abt 3months to get used to/try altered dose of Bisoporol

1 like
Reply

Hi, I am only a couple of weeks into bisoprolo 2.5mg .... It seems to be helping with flutter and will be sure to check at pacing clinic next month...no dizziness or undue tiredness to report however I am getting daily headaches and having to take back to back painkillers due to severity...

Not sure if the medication is at fault or just sinusitis or something else....i need to persevere a little longer to see methinks. Hope you get sorted soon .

1 like
Reply

I’m 3 days into taking 1.25mg and have had constant severe headache but like you not sure yet if can be attributed to Bisoprolol yet. Im due a review and increase in 3 weeks. Please let me know how you progress, it would be really helpful : )

Reply

Hi HHH2017, all I remember about reducing the dosage was how much more energy I had. Could the headaches be as a result of hydration?

1 like
Reply

Hubby said same actually & poss stress as was worried about new drug. I will up the water intake 👍🏼 thanks x

1 like
Reply

Have you tried taking 2.5mg in the evening, say 6-7pm? I find this works for me as my palpitations always occurred at night and prevented me from sleeping. I also found that 1.25mg wasn't enough for me.

Reply

Im on the 1.25 for 3 weeks before allowed to increase but a very helpful pharmacist advised evenings too. Especially as any poss dizziness would be avoided due to sleep and my palpatations like yours, are mostly at night. When i increase might go for 1 tab am & 1 night time perhaps. Thank you. Talking really helps 😊

1 like
Reply

Heart Nurse upped my Bisoprolol today from 7.5mg to 10mg. I was taking 5mg morning and 2.5mg evening, but if I woke in the night and could hear my Heart Beat I noticed a Pause every so often, lasting for just a few beats. They think my HR is coming down to low due to the 2.5mg at night so it's 10mg Moring time to see what's going on !!! Also upped my Candesartan to 12mg on my way up to 16mg.

Great discussion on the future plan !!

Regards

Frank W

p s awaiting 24 hr monitor

Reply

Be interesting to hear how that goes Frank. Much higher dose than me at the moment. At night I get palpations but heart rate fairly steady but during day HR races on any movement! Probably need to keep being patient and give meds time to help 🤞🏽Thank you.

Reply

I have them all day as many as 30 a min all tests come back as benign drives me crayzy whatever drug I try don’t take them away justtold to de stress and relax

Reply

So frustrating for you! Don’t give up, hang in there you know your own body so keep telling ‘professionals’ until they get you sorted.

Reply

H h h I just told dr I’m going to stop the lot nothing working so now was on 75 metoprolol 3 times a day. Didn’t help. I cut down to 50 twice a day and I’m less tired and dizzy but still no different. My blood pressure and pulse are low which is a good thing. Palpitations seem to have improved because I’m taking magnesium rich foods. Some days are excellent and some days are bearable. But I think not being at work and being on my own all day doesn’t help. I’m doing rehab twice a week which is helping and having worked in mental health for 22 years it’s probably my mind and thoughts which are causing the palpitations. All trial and error at the moment. Thanks for your support.

Reply

I have just come to this page as a newbie, I had the same problems with Bisoprolol. It had reduce my pulse rate to around 45 BPM, I felt tired and light headed. I spoke with my GP and agreed to come off completely, now looking at other drugs I am on to try and reduce them as well, presently taking, Ramipril, Clopidogrel, Isosorbide, Atorvastatin, Aspirin and Lansoprazole Do I need them all after having a stent fitted.

1 like
Reply

Do look through other posts on here too as many ppl have lots of great tips & advice. I find it hugely helpful. Stents is a popular topic so Im sure you’ll find lots of support.

I haven’t had stents so can’t help with that one but others will, good luck.

1 like
Reply

As mentioned by a previous poster the dual platelet therapy usually lasts 12 months. You drug list is similar to my own. The statin as well as reducing cholesterol has a role in stablising plaque so is important for secondary prevention. Lansoprazole I think is to reduce reflux. I had these due to persistent cough. However stopped after a month as stopping drinking and diet change seem to have cured the underlying reflux issue.

I looked long at hard at my drugs and at the moment am confident the doctors got it right.

You may find with diet change the reflux reduces but it’s a suck and see situation.

The daily pull regimen is the biggest worry for me also.

1 like
Reply

Hi after a stent being fitted,it’s best to take all these meds. I’m on the same

1 like
Reply

My understanding of Clopidigrel and Asprin is that they are anti platelet therapy after having stents, and need to be maintained for one year after the PCI. I was given a card to carry for a year just in case I needed Hospital or Dental Treatment !!

1 like
Reply

You may also like...